What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 7, 5:28 AM CST, 4 hours 1 minute earlier. Its key messages:
- Updated at 628 AM CDT Sat Jun 7 2025
- An active weather pattern will continue through the remainder of the weekend. The primary concerns will be damaging winds, large hail, and heavy rainfall.
- Daily rounds of showers and thunderstorms continue into next week.
- Temperatures will cool into the lower to middle 80s by early week but return back to near normal into the middle to upper 80s by late next week. Lows will average in the middle 60s to near 70 degrees.
Area forecast discussion, Jun 7, 5:28 AM CST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Memphis TN
628 AM CDT Sat Jun 7 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 628 AM CDT Sat Jun 7 2025
- An active weather pattern will continue through the remainder of
the weekend. The primary concerns will be damaging winds, large
hail, and heavy rainfall.
- Daily rounds of showers and thunderstorms continue into next
week.
- Temperatures will cool into the lower to middle 80s by early
week but return back to near normal into the middle to upper 80s
by late next week. Lows will average in the middle 60s to near
70 degrees.
&&
.DISCUSSION...
(Today through Friday)
Issued at 345 AM CDT Sat Jun 7 2025
GOES Water Vapor satellite depict an MCS moving across eastern
Oklahoma and into western Arkansas early this morning. Regional
WSR-88D radar trends show the leading edge of a line of showers
and thunderstorms over northwest and central Arkansas. Meanwhile,
a quasi-stationary surface boundary extends across portions of
the Lower Mississippi Valley north of I-40. Temperatures are in
the 70s areawide across the Mid-South.
The aforementioned MCS is anticipated to weaken early this
morning. It will transition into an MCV as it moves into the Mid-
South towards mid-morning. Moderate to strong instability,
moderately steep mid-level lapse rates, and 0-6 km Bulk Shear in
excess of 40 kts will favor the development of severe
thunderstorms across the forecast area later this morning into the
afternoon. Damaging winds and large hail will remain the
predominant severe weather threats. A tornado or two is possible
with sufficient speed and directional shear. Precipitable water
values approaching 2 inches will also favor the potential of
localized heavy rainfall. Additional showers and thunderstorms are
possible later this evening into early Sunday morning as a weak
cold front drops into the area. Short-term model soundings
indicate tonight's activity may be elevated if it even occurs.
Additional showers and thunderstorms are possible on Sunday,
mainly across north Mississippi as moderate instability develops
across the region. Shear is expected to be much lower with the
severe thunderstorm threat being more conditional during peak
daytime heating. The threat for strong to severe thunderstorms
will persist into Monday as another shortwave trough rotates
through the Mississippi Valley.
Mid/long-range deterministic and ensemble model solutions
continue to indicate the front washing out across the Lower
Mississippi Valley early next week. Shower and thunderstorm
chances will decrease into Tuesday but gradually return towards
mid to late next week as a mid-level trough moves into the Southern
Plains. Temperatures for early next week will start in the lower
to middle 80s, then increasing into the upper 80s to around 90
degrees by late week.
&&
.AVIATION...
(12Z TAFS)
Issued at 628 AM CDT Sat Jun 7 2025
Impacts to aviation expected throughout the TAF period. A complex
of thunderstorms will move into the region from the west by 14z,
impacting all sites through this afternoon. Expect MVFR to IFR
impacts while the system passes. Additional thunderstorm
development behind the first wave of storms is possible, but still
uncertain. Any additional convection will eventually shift south
and remain around the vicinity of MEM/TUP tonight, decaying by 12z
tomorrow.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...CJC
AVIATION...JAB
In the hours before
Special weather statement, Jun 7, 6:43 AM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
743 AM CDT Sat Jun 7 2025
ARZ035-048-071330-
St. Francis AR-Cross AR-
743 AM CDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. FRANCIS AND
CROSS COUNTIES THROUGH 830 AM CDT...
At 740 AM CDT, Doppler radar was tracking a strong thunderstorm over
McCrory, or 9 miles east of Augusta, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forrest City, Wynne, Madison, Village Creek State Park, Cherry
Valley, Caldwell, Colt, Widener, Hickory Ridge, Fair Oaks, Vanndale,
Hydrick, Birdeye, Cottonwood Corner, Slonikers Mill, Fitzgerald
Crossing, New Castle, Colton, McDonald, and Brushy Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3544 9104 3544 9054 3500 9061 3501 9105
TIME...MOT...LOC 1240Z 265DEG 41KT 3524 9121
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JABSpecial weather statement, Jun 7, 7:52 AM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
852 AM CDT Sat Jun 7 2025
ARZ026>028-036-048-049-MSZ001-007-TNZ048-049-088-071415-
Poinsett AR-Craighead AR-St. Francis AR-Lee AR-Mississippi AR-
Crittenden AR-Tunica MS-DeSoto MS-Tipton TN-Lauderdale TN-Shelby TN-
852 AM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LEE...SOUTHEASTERN
CRAIGHEAD...EASTERN ST. FRANCIS...EASTERN POINSETT...MISSISSIPPI...
CRITTENDEN...NORTHWESTERN DESOTO...NORTHERN TUNICA...WESTERN
TIPTON...WESTERN LAUDERDALE AND WESTERN SHELBY COUNTIES THROUGH 915
AM CDT...
At 852 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Caraway to near Earle to near Moro. Movement
was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Memphis, Marion, Millington, Osceola, Marianna, Marked Tree,
Earle, Lepanto, Hughes, Caraway, Luxora, Wilson, Madison, Tyronza,
Keiser, T O Fuller State Park, Meeman Shelby Forest State Park, Fort
Pillow State Park, Memphis, and Joiner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3476 9103 3515 9057 3515 9050 3579 9035
3591 8974 3536 8989 3476 9027
TIME...MOT...LOC 1352Z 254DEG 36KT 3574 9029 3525 9040 3483 9090
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DNMSpecial weather statement, Jun 7, 8:14 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
914 AM CDT Sat Jun 7 2025
ARZ028-036-048-049-MSZ001-002-007-008-TNZ048-049-088-089-071500-
St. Francis AR-Lee AR-Mississippi AR-Crittenden AR-Tunica MS-
Marshall MS-DeSoto MS-Tate MS-Tipton TN-Fayette TN-Lauderdale TN-
Shelby TN-
914 AM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LEE...SOUTHEASTERN
ST. FRANCIS...SOUTHWESTERN MISSISSIPPI...CRITTENDEN...DESOTO...
NORTHWESTERN MARSHALL...NORTHERN TUNICA...TATE...TIPTON...WESTERN
FAYETTE...SOUTHWESTERN LAUDERDALE AND SHELBY COUNTIES THROUGH 1000 AM
CDT...
At 913 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marie to near Sunset to near Brickeys.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bartlett, Southaven, Collierville, Germantown, Olive Branch, West
Memphis, Horn Lake, Hernando, Marion, Millington, Covington,
Senatobia, Osceola, Hughes, Wilson, Keiser, Cordova, T O Fuller State
Park, Meeman Shelby Forest State Park, and Fort Pillow State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3529 9031 3571 9019 3560 8947 3558 8950
3555 8948 3502 8953 3455 8990 3455 9002
3482 9061
TIME...MOT...LOC 1413Z 292DEG 36KT 3562 9013 3525 9019 3486 9050
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DNMSpecial weather statement, Jun 7, 8:45 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Memphis TN
945 AM CDT Sat Jun 7 2025
ARZ035-048-049-058-071515-
St. Francis AR-Phillips AR-Cross AR-Lee AR-
945 AM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT LEE...ST. FRANCIS...NORTHERN
PHILLIPS AND CROSS COUNTIES THROUGH 1015 AM CDT...
At 945 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grubbs to near Hunter to near Palmer.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forrest City, Wynne, Marianna, Parkin, Madison, Palestine, Village
Creek State Park, St Francis National Park, Helena-West Helena,
Cherry Valley, Caldwell, Colt, Wheatley, Lexa, Widener, Hickory
Ridge, Moro, Rondo, Aubrey, and Haynes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3500 9104 3544 9104 3544 9057 3506 9054
3474 9056 3474 9057 3470 9056 3467 9059
3461 9059 3456 9055 3457 9105 3473 9105
3474 9110 3487 9110 3487 9112 3500 9113
TIME...MOT...LOC 1445Z 270DEG 30KT 3559 9107 3506 9107 3465 9106
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DNMSpecial weather statement, Jun 7, 9:00 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
1000 AM CDT Sat Jun 7 2025
MSZ001>003-TNZ048>052-088>090-071545-
Marshall MS-DeSoto MS-Benton MS-Hardeman TN-Tipton TN-Fayette TN-
Madison TN-Crockett TN-Lauderdale TN-Shelby TN-Haywood TN-
1000 AM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN DESOTO...NORTHERN
MARSHALL...NORTHWESTERN BENTON...SOUTH CENTRAL CROCKETT...EASTERN
TIPTON...FAYETTE...WESTERN HARDEMAN...SOUTHERN LAUDERDALE...
HAYWOOD...SOUTHWESTERN MADISON AND EASTERN SHELBY COUNTIES THROUGH
1045 AM CDT...
At 1000 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ft Pillow to 7 miles southeast of Brighton
to near Olive Branch. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bartlett, Southaven, Collierville, Germantown, Olive Branch,
Brownsville, Covington, Ripley, Bolivar, Cordova, Memphis, Lamar,
Lakeland, Arlington, Whiteville, Somerville, Brighton, Bells,
Hillville, and Canaan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
northeastern and northwestern Mississippi...and west Tennessee.
&&
LAT...LON 3574 8905 3539 8888 3484 8915 3494 8993
3542 8970 3571 8984
TIME...MOT...LOC 1500Z 272DEG 37KT 3564 8973 3542 8962 3501 8982
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DNMSpecial weather statement, Jun 7, 9:12 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
1012 AM CDT Sat Jun 7 2025
ARZ036-048-049-058-MSZ001-007-010-071545-
St. Francis AR-Phillips AR-Lee AR-Crittenden AR-Tunica MS-Coahoma MS-
DeSoto MS-
1012 AM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN LEE...SOUTHEASTERN ST.
FRANCIS...PHILLIPS...SOUTHWESTERN CRITTENDEN...WESTERN DESOTO...
NORTHEASTERN COAHOMA AND TUNICA COUNTIES THROUGH 1045 AM CDT...
At 1012 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hughes to 8 miles southeast of Marianna to near
St. Charles. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southaven, Horn Lake, Hughes, Elaine, Helena-West Helena, St Francis
National Park, Memphis, Friars Point, Walls, Tunica, Horseshoe Lake,
Lexa, Lake Cormorant, Eudora, Simsboro, Dubbs, Brickeys, North
Tunica, Dundee, and Watkins Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 400 PM CDT for
eastern Arkansas...northwestern Mississippi...and west Tennessee.
&&
LAT...LON 3434 9105 3434 9100 3446 9100 3469 9072
3502 9049 3504 9030 3499 9031 3499 9024
3503 9022 3504 9027 3505 9019 3502 9022
3499 8996 3476 9013 3472 9022 3466 9022
3424 9072 3428 9108
TIME...MOT...LOC 1512Z 270DEG 30KT 3496 9047 3470 9065 3435 9108
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DNMNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274574, 1274580, 1274596, 1274597, 1274603, 1274605, 1274608, 1274610, 1274572, 1274611, 1274615, 1274616, 1274617, 1274619, 1274620, 1274907, 1274908, 1274909, 1274913, 1274915, 1274916, 1274917, 1274920, 1274921, 1274930, 1274932, 1274948, 1274934, 1274936, 1274950, 1274938, 1274952, 1274953, 1274940, 1274942, 1274947, 1274946, 1274944.